Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Induced connections on $ S\sp 1$-bundles over Riemannian manifolds

Author: G. D’Ambra
Journal: Trans. Amer. Math. Soc. 338 (1993), 783-798
MSC: Primary 53C05; Secondary 58D15, 58E99
MathSciNet review: 1106187
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (V,g)$ and $ (W,h)$ be Riemannian manifolds and consider two $ {S^1}$-bundles $ X \to V$ and $ Y \to W$ with connections $ \Gamma $ on $ X$ and $ \nabla $ on $ Y$ respectively. We study maps $ X \to Y$ which induce both connections and metrics. Our study relies on Nash's implicit function theorem for infinitesimally invertible differential operators. We show, for the case when $ Y \to W = {\mathbf{C}}{P^q}$ is the Hopf bundle, that if $ 2q \geq n(n + 1)/2 + 3n$ then there exists a nonempty open subset in the space of $ {C^\infty }$-pairs $ (g,\Gamma)$ on $ V$ which can be induced from $ (h,\nabla)$ on $ {\mathbf{C}}{P^Q}$.

References [Enhancements On Off] (What's this?)

  • [A-V-Z] V. Arnold, A. Varchenko, and S. Goussein Zadé, Singularités des applications différentiables I, "Mir", Moscow, 1986.
  • [At] M. F. Atiyah, Geometry of Yang-Mills fields, Lezioni Fermiane, Scuola Normale Superiore, Pisa, 1979. MR 554924 (81a:81047)
  • [Ca] E. Calabi, Isometric imbedding of complex manifolds, Ann. of Math. (2) 58 (1953), 1-23. MR 0057000 (15:160c)
  • [D'A] G. D'Ambra, Construction of connection inducing maps between principal bundles, J. Differential Geom. 26 (1987), 67-79. MR 892031 (88f:53055)
  • [Gre] R. Greene, Isometric embeddings of Riemannian and pseudoriemannian manifolds, Mem. Amer. Math. Soc. 97 (1970). MR 0262980 (41:7585)
  • [G-J] R. Greene and H. Jacobowitz, Analytic isometric embeddings, Ann. of Math. (2) 93 (1971), 189-203. MR 0283728 (44:958)
  • [Gro] M. Gromov, Partial differential relations, Springer-Verlag, Berlin and New York, 1986. MR 864505 (90a:58201)
  • [G-R] M. Gromov and V. Rokhlin, Embeddings and immersions in Riemannian geometry, Uspekhi Mat. Nauk. 25 (1970), no. 5, 3-62. MR 0290390 (44:7571)
  • [Ha] R. Hamilton, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. 7 (1982), 65-222. MR 656198 (83j:58014)
  • [Ja] H. Jacobowitz, Implicit function theorems and isometric embeddings, Ann. of Math. (2) 95 (1972), 191-225. MR 0307127 (46:6248)
  • [Ko] B. Kostant, Quantization and unitary representations, Lecture Notes in Math., vol. 170, Springer-Verlag, Berlin and New York, 1970, pp. 87-207. MR 0294568 (45:3638)
  • [N-R] M. Narasimhan and S. Ramanan, Existence of universal connections, Amer. J. Math. 83 (1961), 563-572. MR 0133772 (24:A3597)
  • [Na] J. Nash, The embedding problem for Riemannian manifolds, Ann. of Math. (2) 63 (1956), 20-63. MR 0075639 (17:782b)
  • [Sp] M. Spivak, A comprehensive introduction to differential geometry, vol. 5, Publish or Perish, Berkeley, Calif., 1979.
  • [St] N. Steenrod, The topology of fibre bundles, Princeton Univ. Press, Princeton, N.J., 1970. MR 1688579 (2000a:55001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C05, 58D15, 58E99

Retrieve articles in all journals with MSC: 53C05, 58D15, 58E99

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society